Upper Semicontinuity of Morse Sets of a Discretization of a Delay-Differential Equation: An Improvement
Source: Journal of Differential Equations, Volume 179, Number 2, March 2002 , pp. 369-383(15)
Publisher: Academic Press
Abstract:In this paper, we consider a discrete delay problem with negative feedback ·x(t)=f(x(t), x(t-1)) along with a certain family of time discretizations with stepsize 1/n. In the original problem, the attractor admits a nice Morse decomposition. We proved in (T. Gedeon and G. Hines, 1999, J. Differential Equations 151, 36–78) that the discretized problems have global attractors. It was proved in (T. Gedeon and K. Mischaikow, 1995, J. Dynam. Differential Equations 7, 141–190) that such attractors also admit Morse decompositions. In (T. Gedeon and G. Hines, 1999, J. Differential Equations 151, 36–78) we proved certain continuity results about the individual Morse sets, including that if f(x, y)=f(y), then the individual Morse sets are upper semicontinuous at n=∞. In this paper we extend this result to the general case; that is, we prove for general f(x, y) with negative feedback that the Morse sets are upper semicontinuous. © 2002 Elsevier Science (USA).
Document Type: Research Article
Publication date: March 2002